Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 01:56:11 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631745
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 201
Total: 206

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Medication Disasters  (Read 2544 times)

0 Members and 1 Guest are viewing this topic.

Offline Teacher

  • Member
  • Posts: 5
Medication Disasters
« on: March 02, 2008, 04:23:03 AM »
Hi all,

I posted on the treatment and side effect forum, but only bettacy replied...thanks for that.  I'm recovering from my second Haart disaster.  The first, Reyataz, Norvir and Truvada led to a terrible rash, the second Truvada and Nevarpine led to a terrible rash.  I researched everything before and after...it seems like everyone's body reacts differently to the medication and you can't be sure of the side effects until you give the medication a try.  I have been positive for a few years, but haven't had to start meds until now.  Because of this, I didn't have to focus on the fact that I have this illness.  Now, I am still recovering from the drug rash and being on Pregnisol which is like being on speed...imagine the withdrawl.  I got this disease from my dh who didn't know he had it at the time. (We weren't married at the time.) He got very sick and was hospitalized.  I had a bad feeling, so I was tested.  Being a non-drug using, white-girl, the clinic was shocked when I tested positive.  They did not know how to deal with me after the test.  I'm still amazed I got through that.  Well, I am now recovering from this rash....and coming down from the pregnisol and feeling pretty down.  I'm wondering if I'm ever going to find a treatment that isn't going to take me under.  It is these times, which reminds me how serious this illness is.   :(

Offline minismom

  • Member
  • Posts: 2,605
  • Quocumque jeceris stabit
Re: Medication Disasters
« Reply #1 on: March 02, 2008, 05:42:59 AM »
Hi and welcome to the forums.  It took us quite a while to find a med regiment  - 17mths - that would bring our daughter down to undetectable.  Then began the battle of the side effects.  After 6 years on the same meds (Zerit, kaletra, Susteva), this past January we decided to switch the susteva for Viramune.  11 days in she not only got a head to bottom of her feet rash, but her eyes and lips swelled up.  She lost her appetite and cried if you just looked at her.  Needless to say, we took her off and then didn't begin the Susteva again, either.  So now, she's on a 2 drug (some would say a 1 drug, but that's another story) regiment and so far, so good.  She has her "big" blood work May 5th, so we'll know more then.

What I've learned from being part of this forum (since Nov 2007) is that 1: it can take the body a while to get used to all the side effects (sometimes a month), and 2: you have to find a med. regiment that will take down the virus with the least amount of side effects. I know there are some here who are on a not so gentle combo to get the VL to u/d and then switch to a gentler one after that and have maintained good results.  Not an easy task, I know. 

Hang in there, there's a combo out there for you.  Hopefully you and your doc will find one soon.

Mum



www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

Offline Teacher

  • Member
  • Posts: 5
Re: Medication Disasters
« Reply #2 on: March 02, 2008, 03:47:00 PM »
Thanks Mini's Mom!  Let's hope that I can find a regime that works as well. 

Offline Queen Tokelove

  • Member
  • Posts: 6,033
  • Smokey the Smurf
Re: Medication Disasters
« Reply #3 on: March 06, 2008, 12:37:30 PM »
Teacher--

Welcome to the Forums. I really don't have any advice for your post other than you might get more replies if you posted it in the Living With section of the forums. Maybe someone may have some suggestions if they see it there or maybe one of the moderators will move this there. Good Luck finding something that works for you. I'm hoping this little bump, one of them will see it.
Started Atripla/Ziagen on 9/13/07.
10/31/07 CD4-265 VL- undetectable
2/6/08 CD4- 401 VL- undetectable
5/7/08 CD4- 705 VL- undetectable
6/4/08 CD4- 775 VL- undetectable
8/6/08 CD4- 805 VL- undetectable
11/13/08 CD4- 774 VL--undetectable
2/4/09  CD4- 484  VL- 18,000 (2 months off meds)
3/3/09---Starting Back on Meds---
4/27/09 CD4- 664 VL-- undetectable
6/17/09 CD4- 438 VL- 439
8/09 CD4- 404 VL- 1,600
01-22-10-- CD4- 525 VL- 59,000
Cherish the simple things life has to offer

The Royal Blog

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.